Nevada, 2019High Wind in Nevada, June 7, 2019
June 7, 2019 · NWS LKN · 5 events in 5 counties and zones
A storm system moving across northern and central Nevada produced strong winds over the area.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A storm system moving across northern and central Nevada produced strong winds over the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Jun 7, 1:33 PM PST, 57 minutes earlier.
Area forecast discussion, Jun 7, 1:33 PM PST, 57 minutes before
Area Forecast Discussion
National Weather Service Elko NV
233 PM PDT Fri Jun 7 2019
.SYNOPSIS...An upper low pressure trough with cold air will cross
the Great Basin Friday and then move east for the weekend. Windy
conditions will follow it Friday, and then cold air will drop
morning temperatures below freezing in many places Saturday and
Sunday mornings. A few rain or even snow showers will fall across
northern Nevada and then drier air moves in.
&&
.SHORT TERM...Tonight through Sunday.
A large-ish short wave trough was crossing the Great Basin Friday
afternoon, with the trough axis extending roughly from south
central Idaho into northern Nevada, then southwestward. Cold air
aloft is producing short topped towering cu and even a few small
cb's as it moves east. Light rain showers, virga, and even some
higher elevation snow showers or "snirga" are falling across
mostly northeast Nevada.
A wind advisory is in effect for eastern Nevada as the post-cold
front thermal gradient is tight. Winds gusting to over 50 mph in
valleys, likely higher in mountains. This will slacken after
sunset and diminish overnight.
Colder air advects in as the upper trajectory turns northwest with
passage of trough axis and a freeze warning is in effect for
Saturday morning for the entire forecast area. Best chances for
cold temps will be in northern Nevada, but even central highlands
will be in the 20s to near freezing in the higher valleys Saturday
morning.
Pops drop to near zero Saturday and Sunday with dry advection, but
temps Sunday morning again will push freezing but have not issued
freeze/frost products as sunshine, dewpoints, and some breezes
will tend to keep most places above freezing. That said, there are
higher valleys in all counties that have almost no growing season
and will not rule out them hitting freezing or below Sunday
morning, but this will not be widespread.
.LONG TERM...Sunday night through next Friday.
Sunday night through Wednesday...high confident forecast with no
impacts/challenges.
500mb ridge expands northeast over the area on Monday and
Tuesday, rising 500mb heights to 588 to 590dm, which is climbing
slightly above average for this time of year. Thus, above avg
temperatures Monday and Tuesday (80s to low 90s). By
Wednesday,500mb ridge axis is directly overhead, meaning high
temperatures should peak. As the axis passes, mid and high level
moisture increases a tad as the upper level flow turns more
southwesterly ahead of a weakening system in the Pacific.
Thursday and Friday...moderate confidence due to potential
convection, although no impacts anticipated.
A broad trof pushes into the area Thursday with a weak frontal
boundary/sharper 500mb trof just to the northwest of the area over
the Pacific NW. Instability remains favorable for convection
although unfavorable for most of the rainfall to reach the surface
(very typical for mid June). PW, Ks, and Integrated WV numbers
are there for convection, along with an area of lower PV 1.5
heights...but nothing alarming. The best chances are in northern
Elko county as well as over the high peaks of the Toiyabe Mtns.
By Friday, the trof to the northwest digs southeast, along with
what's left of the weak frontal boundary, advecting a drier and
more stable airmass by late afternoon. With moisture already in
place, and cooling more aloft, precip chances increase slightly
Friday ahead of the boundary in eastern NV. Overall, a slight drop
in high temperatures Friday compared to Thursday (more 80s and
less 90s).
&&
.AVIATION...Cold air stratocumulus covers the northern sites
through this evening under strong northerly flow...still expect
VFR Cigs for the most of the time. Vertical and horizontal
visibility at KEKO likely reduce to due to dust or haze (blowing
in from the Martin Fire burn scar) through this evening as well.
Less cloud cover in the central valley airports (KTPH and KELY).
Wind gusts up to 30kts likely at all sites through the evening.
Expect clouds to scattered out and wind gust to diminish after
midnight. Tomorrow, clear skies and lighter winds.
&&
.FIRE WEATHER...Breezy today and tonight over especially eastern
Nevada. A few rain showers will fall over mostly northern parts of
zones 468, 469, 470, tapering off to the south. Snow showers could
fall above about 7500 feet but will not stick. Most rain showers
will not produce wetting conditions but will produce gusty
erratic winds. Saturday morning min temps will fall below
freezing over large areas of every zone, but will be more likely
further north. Sunday morning temps will be warmer but still cold.
The next chance for precip looks to be closer to Thursday.
&&
.HYDROLOGY...Flooding continues on the Mary's and Humboldt Rivers.
Much colder temps coming up will reduce snow melt and lower levels
on Lamoille Creek and other smaller streams.
&&
.LKN WATCHES/WARNINGS/ADVISORIES...
Freeze Warning from 2 AM to 9 AM PDT Saturday for Humboldt
County-Northeastern Nye County-Northern Elko County-Northern
Lander County and Northern Eureka County-Northwestern Nye County-
Ruby Mountains/East Humboldt Range-South Central Elko County-
Southeastern Elko County-Southern Lander County and Southern
Eureka County-Southwestern Elko County-White Pine County.
Wind Advisory until 8 PM PDT this evening for Northern Elko
County-Ruby Mountains/East Humboldt Range-South Central Elko
County-Southeastern Elko County-Southwestern Elko County-White
Pine County.
&&
98/85/85/98
Hazardous weather outlook, Jun 6, 7:34 PM PST, 18 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Elko NV
834 PM PDT Thu Jun 6 2019
NVZ030-031-033>041-080345-
Humboldt County-Northern Elko County-Southeastern Elko County-
Ruby Mountains/East Humboldt Range-White Pine County-
Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
Southwestern Elko County-South Central Elko County-
Northwestern Nye County-Northeastern Nye County-
834 PM PDT Thu Jun 6 2019
This hazardous weather outlook is for portions of Nevada...north
central Nevada...northeast Nevada...northwest Nevada and south
central Nevada.
.DAY ONE...Tonight.
Winds and the resulting blowing dust with reduced visibility will
diminish overnight. Isolated thunderstorms will strong wind gusts
will be possible through the early portion of the night.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
A cooler air mass will move into the region over the weekend
bringing a drop in temperatures. Low temperatures on both Saturday
and Sunday mornings may fall near to below freezing in many
valleys and frost or freeze advisory or warnings are likely to be
issued. If you have plants that are sensitive to cold
temperatures, please make sure they are covered or brought inside
during the weekend.
.SPOTTER INFORMATION STATEMENT...
Spotters are asked to report weather phenomena according to
standard operating procedure.
90
High Wind, Southwestern Elko
- When
- June 7, 2:30 PM PST
- Where
- Southwestern Elko forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.146, -115.358 (the zone’s center; the record gives no point)
Coal Mine Canyon (N7NNV), elevation 5550 feet.
High Wind, White Pine
- When
- June 7, 4:11 PM PST
- Where
- White Pine forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 39.442, -114.902 (the zone’s center; the record gives no point)
Mather RAWS, elevation 9268 feet.
High Wind, South-Central Elko
- When
- June 7, 6:32 PM PST
- Where
- South-Central Elko forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 41.146, -115.358 (the zone’s center; the record gives no point)
Ruby Lake RAWS, elevation 5970 feet.
High Wind, Ruby Mountains/E Humboldt Range
- When
- June 7, 7:03 PM PST
- Where
- Ruby Mountains/E Humboldt Range forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 40.294, -115.130 (the zone’s center; the record gives no point)
Ruby Valley RAWS, elevation 6900 feet.
High Wind, Southeastern Elko
- When
- June 7, 7:25 PM PST to 8:25 PM PST
- Where
- Southeastern Elko forecast zone
- Measured
- 36 kt (41 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 41.146, -115.358 (the zone’s center; the record gives no point)
Ola station, elevation 4408 feet.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Tennessee, June 7 to 8, 2019$6.4 million · 3 events
- Flash Flooding and Heavy Rain in Tennessee, June 7, 2019$1.7 million · 5 events
- Flash Flooding and Heavy Rain in Mississippi, June 7, 2019$811,000 · 5 events
- Flash Flooding and Heavy Rain in Virginia, June 7, 2019$102,000 · 31 events
- Damaging Winds in Georgia, June 7, 2019$162,000 · 50 kt wind · 21 events
- Damaging Winds in Mississippi, June 7, 2019$160,000 · 55 kt wind · 11 events
- Tornado and Damaging Winds in Alabama, June 7, 2019$25,000 · EF0 · 3 events
- Hail and Damaging Winds in North Dakota, June 7 to 8, 20191.25 in hail · 14 events
- Damaging Winds in Texas, June 7, 2019$13,000 · 50 kt wind · 2 events
- Hail and Damaging Wind in Colorado, June 7, 20191.25 in hail · 7 events
- Flash Flood and Damaging Winds in South Carolina, June 7, 2019$3,000 · 60 kt wind · 7 events
- Flash Flooding and Flood in Virginia, June 7 to 9, 2019$7,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 837017, 837016, 837015, 837018, 837019.